9/3/13
Your Call: My Boyfriend Puts Too Much Pressure On My Orgasm

photo via Wiki Commons

We get a lot of advice questions coming in at EMandLO.com, but sadly, we just can’t answer them all. Which is why, once a week, we turn to you to decide how best to advise a reader. Make your call on the letter below by leaving your advice in the comments section. 

Submit Your Own Question to EMandLO.comTry Our New
*PRIVATE* Advice Service!

 

Dear Em & Lo,

I’m having trouble having an orgasm with my BF. I am on medication (Welbutrin 300 mg, and Zoloft 25 mg). Could that be causing my problem? I mean, I’ll use toys for hours and nothing happens. Sometimes I’ll get very wet but other times I just dry up. Sex is pretty new to me. I became active at 27, I’m currently going on 29. I don’t know what it is. I came a lot one time — he used a cucumber on me and I came for the first time. I wasn’t on my medication that time, though.

He expects this to happen all the time now with intercourse. I mean, is my vagina used to the cucumber and I’m not being pleasured enough by my BF? It feels good when we’re having sex, but his goal every time is to make me orgasm. He gets frustrated and doesn’t feel like he’s good enough. I love having sex with him, but he just makes me feel like I HAVE to orgasm every time, and he gets upset when I don’t. It’s just so much pressure, plus I have a hard time trying to concentrate on my own.

I don’t know what to do! Sometimes he doesn’t want to have sex with me because he can’t make it happen. I am not his first, he’s had many women before me, and apparently I’m the only one he’s had trouble accomplishing this with. I’m pretty fed up with it. I don’t want this to be the reason we have sex. What should i do? What can I do? I’m so fed up, I don’t even have the patience to concentrate while I’m trying to masturbate myself. He’s even starting to make me feel like it’s something I have to do.

Before I was with my BF, I thought masturbation was wrong, and I wasn’t interested in it. Truthfully, I’m not really into it now. I feel stupid when I do it. Is there any hope for me? I just want to feel good and make my BF happy. What should I do?

— Veggie Booty

What should Veggie Booty do? Leave your advice in the comments section below.

MORE LIKE THIS ON EMandLO.com:

Say Something

7 Comments on "Your Call: My Boyfriend Puts Too Much Pressure On My Orgasm"

avatar

Sort by:   newest | oldest | most voted
ralphie
ralphie
2 years 11 months ago
Wellbutrin can have sexual side effects. It played havoc with my wife’s libido. While I had no complaints, it was beyond distracting for her. It could be having an affect on you. It wouldn’t hurt to talk to your doctor. And, you and your BF need to sit down and talk about your expectations with each other. Yes, it is a point of pride for most guys to satisfy their partners. This is usually defined by them as bringing them to orgasm. That doesn’t mean that this is what you are looking for each time you have sex. The additional… Read more »
hannah
hannah
2 years 11 months ago
Could be the meds, but even so, I definitely would not be able to orgasm in that situation. Orgasm is like a stubborn child… the more you make demands, the less it cooperates. You need to talk to it with a soothing gentle voice, and coax it out one step at a time. As soon as you feel pressured, uncomfortable, or desperate, it simply won’t happen. It’s one of those annoying things that basically only happens when you stop trying to make it happen. You should buy him the book, “She comes first” and demand he read it. You should… Read more »
Elyau
Elyau
2 years 11 months ago
I’m only a sample size of 1, but a small dose of Zoloft definitely killed my orgasms. I still found sex “fun”, but it wasn’t, well, sexy. I’ve been off Zoloft for a few years and I STILL don’t come all the time with my new boyfriend – that can take a while to figure out with a partner! – but I had ever actually orgasmed until I stopped taking Zoloft (late-bloomer here too.) Some people take Wellbutrin to specifically avoid those side effects…but it can have some nasty other side effects. Sounds like this is your only main side… Read more »
Bryan
Bryan
2 years 11 months ago
Wellbutrin is not supposed to have any sexual side effects, and although Zoloft does have an anti-orgasmic side effect, the dose you are taking is pretty low. Still, if it gets your boyfriend to back off, there is no harm in telling him it’s your medication that causes your difficulty. My guess is that you are both putting entirely too much pressure on your sexual response. The same thing happens to men who suffer from psychological ED. The more you think about it, the more you try to consciously will it to happen, the less likely it is to happen.… Read more »
Tony
Tony
2 years 11 months ago

My understanding is that antidepressant medication can definitely interfere with orgasms. I would speak to your doctor.

Mistress Susan
2 years 11 months ago
Veggie Booty, no one should be pressuring you to do anything. Communication is key in any healthy relationship. If you have told him that you feel pressured and he still persists, then you may want to look for another relationship. Sex/Intimacy should never be about pressure. Every couple should discuss sexual expectations. If his expectation is you should have an orgasm EVERY time, then it could be an unreal expectation for you. I believe in enjoying the whole sexual experience, not just what happens at the finish line. Since you are not his first, ego/pride could be very huge in… Read more »
Johnny
Johnny
2 years 11 months ago
Along with dick size, financial status, and getting laid consistently in the first place, the ability to bring a woman to orgasm is extremely important to a sense of masculine pride. Still, that’s his issue to work out. He shouldn’t be hassling you. Tell him it’s the meds, which it probably is – that’s a well-known side effect. Also tell him he kinda kills the mood for you when he pressures you. Assure him that the sex is really good for you even if it doesn’t result in orgasm. Also, um, cucumber? That’s kinkier than, say, a penis or a… Read more »
wpDiscuz